MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 3.5MM L-D FIBULA PL 11H L 147MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 3.5MM L-D FIBULA PL 11H L 147MM; PLATE, FIXATION, BONE
Catalog Number 72464911N
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after an internal fixation surgery had been performed on (b)(6) 2024, the patient experienced fracture in the evos 3.5mm l-d fibula pl 11h l 147mm on (b)(6)2024.It was mentioned that the patient had no load bearing until around (b)(6) 2024, and was wearing a protective boot.To address this adverse event, a revision surgery was scheduled for (b)(6) 2024.The patient's current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for evos¿ plating system reveals in the precautions that postoperative instructions to patients and appropriate nursing care are critical.Early load bearing substantially increases implant loading and increases the risk of loosening, bending or breaking the device.Early load bearing should only be considered where there are stable fractures with good bone-to-bone contact.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According with the inspection drawing, the final inspection includes the verification of part configuration per print.Also, per material specification, the quality and manufacture of wrought special quality stainless steel alloy bar and other stock forms shall be controlled.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include size selected, surgical technique, postoperative care, patient anatomy, abnormal loading of limb, excessive forces and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS 3.5MM L-D FIBULA PL 11H L 147MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19918003
Report Number1020279-2024-01512
Device Sequence Number20856765
Product Code HRS
UDI-Device Identifier00885556645178
UDI-Public00885556645178
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K170457
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72464911N
Device Lot Number21HM15224
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown